Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have congestive heart failure and COPD. Have nausea, sudden chills and shakes after taking medicine. Help

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3353 Questions
My husband is 79 with congestive heart failure and COPD. He takes a lot of medicine. Newest ailment: Two nights in a row before he takes his night medicine he gets nauseated (does not actually throw up) then sudden chills and shakes that take about 1 hour to warm up. Clammy after that. Night sweats. Then severe weakness in the legs such that the can't walk. He is also urinating excessively. He is back to his normal the next morning.
Posted Thu, 6 Sep 2012 in General Health
Answered by Dr. Raju A.T 10 hours later

I am medical doctor, an associate in Department of XXXXXXX Medicine , working with an experienced Internist. I answer on his behalf.

The symptoms you mentioned appear to be the side effects of medications usually used to treat the conditions your husband is suffering from.

The evening nausea could be due to any of the medication he is taking as many of them could alter the gastric acid secretion in the stomach.

The chills and tremors cold be due beta blockers which are used for congestive heart failure.

The excess sweat and urination are commonly seen in patients on diuretics for cardiac condition, the pain in the muscles is a known side effect of antilipid drugs.

There is no need to worry as this could not be any new syndrome but the side effects of medications.Revision of medication and altering the dosage or genres would help him get rid of the problems.

Hope I answered your query.

Please do ask if you have any doubts.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor